Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, SC

July 18, 2012McIntosh County, Georgia

NWS Charleston, SC issued this special weather statement at Jul 18, 2012, 3:25 PM EDT for McIntosh County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2012, 3:25 PM EDT (19:25 UTC)
Expired
Jul 18, 2012, 4:00 PM EDT
In force
35 min
Issued by
NWS Charleston, SC

County McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 123 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
640 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WWUS82 KCHS 181925
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT WED JUL 18 2012

GAZ140-141-182000-
COASTAL MCINTOSH-INLAND MCINTOSH-
325 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 400 PM EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SAPELO ISLAND...MOVING NORTHEAST AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CRESCENT...SAPELO ISLAND...SHELLMAN BLUFF AND VALONA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH
ESPECIALLY NEAR THE WATERWAYS. BE READY TO TAKE IMMEDIATE ACTION IN 
CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. 

&&

LAT...LON 3159 8133 3161 8126 3153 8119 3141 8128
      3150 8139
TIME...MOT...LOC 1924Z 229DEG 8KT 3148 8125

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 18, 1:41 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 18, 1:41 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EDT WED JUL 18 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL EXTEND ACROSS THE REGION THROUGH THE
WEEK...WHILE A WEAK TROUGH OF LOW PRESSURE LINGERS INLAND THROUGH
FRIDAY. A COLD FRONT WILL APPROACH SATURDAY BUT WILL DISSIPATE BY
SUNDAY AS THE ATLANTIC HIGH BUILDS BACK INTO THE AREA THROUGH
MONDAY. A LEE SIDE TROUGH WILL DEVELOP AGAIN FOR TUESDAY AND
WEDNESDAY OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE CENTER OF THE CLOSED UPPER LOW SHOWS UP VERY WELL ON WATER
VAPOR SATELLITE IMAGERY THIS MORNING JUST WEST OF MILLEN GEORGIA.
THIS FEATURE WILL REMAIN NEARLY STATIONARY TODAY...PROVIDING A
DEEP-LAYERED SOUTHERLY FLOW ACROSS SOUTHERN SC. THE MEAN FLOW
ACROSS SOUTHEAST GEORGIA IS MORE SOUTHWESTERLY DUE TO THE POSITION
OF THE UPPER LOW. PRECIPITABLE WATER ANALYSIS SHOWS THIS VARIATION
QUITE WELL WITH VALUES ACROSS SOUTHEAST GA AROUND 1.80 AND
SOUTHERN SC ABOVE 2.0 INCHES. UPPER CIRRUS IS A BIT LESS THIS
MORNING THAN YESTERDAY BUT WE ARE SEEING AN INCREASE IN CLOUDINESS
ACROSS SOUTHEAST GA LATE THIS MORNING. REGARDLESS...TEMPS ARE NOW
IN THE MIDDLE 80S MOST EVERYWHERE WHICH IS THE CONVECTIVE
TEMPERATURE PER 12Z SOUNDINGS FROM CHS AND JAX. WITH THE PREVAILING
FLOW ONSHORE IN SOUTHERN SC THE SEABREEZE SHOULD PUSH INLAND
FAIRLY EARLY THIS AFTERNOON. WE ARE NOW SEEING SOME SHOWERS
POPPING NEAR BULLS BAY WHERE THE SEABREEZE IS DEVELOPING.

INITIALLY THE BETTER CONVECTIVE COVERAGE WILL LIKELY BE IN SOUTHERN
SC BUT LATER THIS AFTERNOON SOME DEVELOPMENT ACROSS INLAND GA WILL
EXPAND WITH INCREASING OUTFLOW BOUNDARY INTERACTIONS. WE MADE SOME
TWEAKS TO POPS BUT NOTHING MAJOR. THE SEVERE WEATHER POTENTIAL
LOOKS PERHAPS SLIGHTLY LOWER THAN YESTERDAY...PRIMARILY DUE TO A
BIT LESS DRY AIR IN THE CRITICAL LAYERS. DOWNDRAFT CAPE ON BOTH
THE CHS AND JAX MODIFIED 12Z SOUNDINGS RANGES FROM 500-700 JOULES
COMPARED WITH APPROXIMATELY 1000 JOULES YESTERDAY. HOWEVER THE
FREEZING LEVEL IS ABOUT 1000 FEET LOWER TODAY WHICH COULD INCREASE
THE HAIL THREAT A TAD. EITHER WAY...A MARGINAL PULSE SEVERE
WEATHER THREAT IS EXPECTED AGAIN TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
TONIGHT...EXPECT SHOWERS AND THUNDERSTORMS TO DIMINISH IN THE
EVENING WITH DIMINISHING INSTABILITY...TRANSITIONING OVER THE
ATLANTIC WATERS LATER. LOWS IN THE LOWER TO MID 70S INLAND AND
UPPER 70S CLOSER TO THE COAST.

THURSDAY THROUGH FRIDAY...THE PERSISTENT TUTT LOW WILL WEAKEN OVER
THE SE STATES ON THURSDAY...GIVING WAY TO A DEEP LAYERED TROUGH THAT
ENCOMPASSES THE EAST AND SE ON FRIDAY. AT THE SAME TIME...A PIEDMONT
TROUGH WILL PERSIST INLAND...WITH THE SUB TROPICAL ATLANTIC RIDGE
SUPPRESSED TO THE SOUTH...WITH ITS AXIS STRETCHING ACROSS FLORIDA.
THERE IS TYPICAL MOISTURE AND INSTABILITY FOR JULY BOTH DAYS...AND
VARIOUS BOUNDARIES FOR WHICH CONVECTION CAN FIRE. SUCH AS THE SEA
BREEZE...LAKE BREEZES FROM LAKE MOULTRIE/MARION...DIFFERENTIAL
HEATING BOUNDARIES AND OUTFLOWS THAT DEVELOP ONCE CONVECTION GETS
UNDERWAY. GIVEN VERY WEAK TROPOSPHERIC FLOW...WE/RE LOOKING AT
GENERALLY PULSE TYPE STORMS...ALTHOUGH SOME ISOLATED MULTICELL
CLUSTERS WILL ALSO FORM. A FEW OF THESE STORMS WILL BECOME
SEVERE...WITH THE POTENTIAL FOR WET DOWNBURSTS OF LOCALLY DAMAGING
WINDS. WHILE WE CAN/T ENTIRELY RULE OUT ISOLATED MARGINALLY SEVERE
HAIL...WET BULB ZERO HEIGHTS ARE QUITE HIGH AND 500 MB TEMPS ARE
RATHER WARM...SO THIS RISK IS QUITE LOW. ADDITIONALLY...WITH A STORM
MOTION FROM THE WEST AND NW AT 10 KT OR LESS...AND PWATS OF 2 INCHES
OR MORE...LOCALLY HEAVY RAINS AND POSSIBLE MINOR OR MODERATE
FLOODING MAY OCCUR IN PERSISTENT STORMS. THE BULK OF THE CONVECTION
LOOKS TO DEVELOP DURING THE LATE MORNING OR EARLY AFTERNOON AS WE
REACH OUR CONVECTIVE TEMPS AROUND 90...AND OVERALL COVERAGE WILL
PEAK IN THE 40-50 PERCENT RANGE BOTH AFTERNOONS...HIGHEST INLAND.
SHOWER AND T-STORM POTENTIAL WILL DIMINISH AFTER SUNSET AS BOUNDARY
LAYER INSTABILITY WEAKENS AND NOCTURNAL COOLING DEVELOPS. WITH 850
MB TEMPS AROUND 17-19C BOTH DAYS...AND LOW LEVEL THICKNESS AROUND
1420-1430 METERS WE/LL EXPERIENCE MAX TEMPS IN THE LOWER AND MIDDLE
90S AWAY FROM THE COAST. WHEN COMBINED WITH DEW POINTS IN THE LOWER
AND MIDDLE 70S...PEAK HEAT INDICES WILL REACH AS HIGH AS 102-106
DEGREES...BUT NOT ENOUGH FOR ANY HEAT ADVISORY.

SATURDAY...IT WILL BE A BATTLE BETWEEN THE SUB TROPICAL ATLANTIC
RIDGE BOTH SURFACE AND ALOFT LOOKS TO BUILD FROM THE EAST AND SE
TOWARD THE CWFA...WHILE AT THE SAME TIME A WEAK COLD FRONT ATTEMPTS
TO WORK ITS WAY CLOSER TO THE AREA FROM THE NW. HOWEVER...PLENTIFUL
MOISTURE IS STILL AVAILABLE...THE MID LEVEL CAP IS WEAK AND
MESOSCALE BOUNDARIES WILL AGAIN DEVELOP. THUS WE WILL HOLD ONTO ONE
MORE DAY WITH ELEVATED COVERAGE OF SHOWERS AND T-STORMS. 40-50 POPS
WILL AGAIN PREVAIL...HIGHEST NORTH AND NW IN CLOSER PROXIMITY TO THE
FRONT AND THE AREA THAT WILL RECEIVE THE BEST INTERACTION OF
BOUNDARIES. IF THE FRONT IS ABLE TO DROP CLOSE ENOUGH THEN THERE IS
THE POSSIBILITY OF BETTER ORGANIZATION TO STORMS...RATHER THAN JUST
PULSE-TYPE. IN FACT...0-6 KM BULK SHEAR IS AS HIGH AS 20 KT...SO WE
MIGHT BE LOOKING AT THE RISK OF AT LEAST ISOLATED SEVERE WEATHER.
COMPRESSIONAL HEATING AHEAD OF THE FRONT AND 850 MB TEMPS OF 17-19C
SUPPORT MAX TEMPS MOSTLY IN THE LOWER 90S AWAY FROM THE BEACHES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
THE COLD FRONT TO THE NORTH WILL DISSIPATE SUNDAY...AS ATLANTIC
RIDGING BOTH AT THE SURFACE AND ALOFT BUILDS ACROSS THE AREA INTO
MONDAY. HOWEVER...FOR TUESDAY AND WEDNESDAY THE RIDGE ALOFT
RETROGRADES WESTWARD FROM THE ATLANTIC INTO THE NORTHERN
GULF...WHILE AT THE SAME TIME A SURFACE TROUGH AGAIN SETS UP TO
THE LEE OF THE APPALACHIANS. WHILE HEIGHTS ALOFT ARE HIGHER DURING
THIS TIME...THERE IS STILL A WEST AND NW FLOW ALOFT TO ALLOW FOR
UPSTREAM CONVECTION TO FORM AND INTERACT WITH LOW LEVEL MESOSCALE
BOUNDARIES. THUS WE ARE OBLIGATED TO HOLD ONTO SLIGHT CHANCE OR
EVEN CHANCE POPS THROUGHOUT THE ENTIRE LONG TERM PERIOD.
CONVECTION WILL BE DIURNALLY DRIVEN...WITH ISOLATED PULSE SEVERE
WEATHER NOT OUT OF THE QUESTION WITHIN THE AFOREMENTIONED WEST AND
NW FLOW ALOFT. TEMPS WON/T BE FAR FROM NORMAL VALUES.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR EXPECTED FOR THE FORECAST PERIOD WITH THE EXCEPTION OF
THUNDERSTORMS. CONVECTION HAS BEEN DIFFICULT TO PIN DOWN SINCE MOST
OF THE CELLS ARE STILL OVER THE WATER. WITH DAYTIME HEATING...
COVERAGE SHOULD INCREASE OVER THE LAND. THUNDERSTORMS WILL BE
PULSE IN NATURE LIKE THE LAST FEW DAYS WITH THE MAJORITY OF THE
ACTIVITY OVER SE SC. THE WEAK SOUTH TO SOUTHWEST FLOW LOOKS TO
CONTINUE AS WELL.

EXTENDED AVIATION OUTLOOK...THE RISK FOR DIURNAL SHRA/TSRA WILL BE
ENHANCED THURSDAY AND FRIDAY DUE TO AN INLAND TROUGH OF LOW
PRESSURE...AND AGAIN ON SATURDAY IN ADVANCE OF AN APPROACHING COLD
FRONT. PERIODIC MVFR OR LOWER CONDITIONS WILL OCCUR AS A RESULT OF
THE CONVECTION.

&&

.MARINE...
THE COASTAL WATERS WILL LIE ALONG THE NW EDGE OF THE SUB TROPICAL
ATLANTIC RIDGE THROUGH FRIDAY...BEFORE IT BUILDS MORE SOLIDLY
ATOP THE AREA SATURDAY INTO MONDAY. A TYPICAL SOUTHWESTERLY FLOW
WILL PREVAIL THROUGH THE ENTIRE PERIOD...WITH VEERING AT NIGHT
WITH LAND BREEZE CIRCULATIONS...AND BACKING DURING THE DAYTIME
WITH SEA BREEZE FORMATIONS. THERE WILL BE PERIODIC SURGES...EITHER
FROM THE SEA BREEZE DEVELOPMENT AND/OR FROM NOCTURNAL LOW LEVEL
JETTING. AS A RESULT...WINDS WILL BE AS HIGH AS HIGH AS 15
KT...EVEN OCCASIONALLY CLOSE TO 20 KT. SEAS WILL GENERALLY HOLD IN
THE 2-4 FOOT RANGE...TRENDING HIGHER AS ONE NAVIGATES FURTHER FROM
THE COAST.

MARINERS ARE ADVISED THAT ISOLATED TO SCATTERED SHOWERS AND T-STORMS
WILL BE PREVALENT THROUGH EARLY NEXT WEEK. SOME OF THE STORMS WILL
PRODUCE STRONG WINDS...TEMPORARILY HIGHER SEAS...HEAVY RAINS
LOWERING VISIBILITIES TO NEAR ZERO AT TIMES...AND CLOUD TO WATER
LIGHTNING STRIKES. REMEMBER TO CHECK THE LATEST CONDITIONS BEFORE
YOU SET OUT...THEN ONCE YOU ARE ON THE WATER FREQUENTLY KEEP A
WEATHER EYE TO THE SKY AND MAINTAINING ABREAST WITH UPDATED
INFORMATION FROM NOAA WEATHER RADIO ALL HAZARDS.

WATERSPOUTS...WHILE WE CANNOT ENTIRELY RULE OUT ISOLATED
WATERSPOUTS THIS MORNING INTO VERY EARLY THIS AFTERNOON...THERE
MAY BE JUST ENOUGH DRY AIR IN THE BOUNDARY LAYER TO PREVENT THEM
FROM FORMING. BUT IF ANY SPOUTS ARE ABLE TO FORM...THEY WOULD
OCCUR OVER THE NEARBY ATLANTIC THROUGH MID MORNING ALONG THE LAND-
BREEZE BOUNDARY AND/OR ON THE DEVELOPING SEA BREEZE DURING THE
LATE MORNING INTO VERY EARLY AFTERNOON. PROBABILITIES DO NOT
APPEAR FAVORABLE ENOUGH TO ISSUE A MARINE WEATHER STATEMENT AT
THIS TIME.

RIP CURRENTS...GIVEN THAT THE NEW MOON IS ON THURSDAY AND WE STILL
HAVE ABOUT 9-10 SEC/2 FT SWELLS...WE MAINTAINED A MODERATE RISK
FOR THE SC COAST TODAY WITH A LOW FOR GA WHERE THE SWELLS ARE A
BIT LESS. HOWEVER...IF THE GA BEACHES ARE ABLE TO ACHIEVE 2 FOOT
SWELLS REACHING THE SURF ZONE...A MODERATE RISK MAY OCCUR. WE WILL
CONTINUE A CLOSE WEATHER WATCH. A SIMILAR SITUATION MAY OCCUR
THURSDAY...WITH THE POTENTIAL FOR AN ENHANCED RISK OF RIP
CURRENTS...ESPECIALLY ALONG THE SC BEACHES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...RJB
LONG TERM...
AVIATION...BDC
MARINE...
Hazardous weather outlook, Jul 18, 4:16 AM EDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
416 AM EDT WED JUL 18 2012

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-052-190900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
416 AM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON INLAND FROM THE IMMEDIATE COAST AND SOME
OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS AND
LARGE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

IF YOU OBSERVE SEVERE WEATHER SUCH AS DAMAGING WINDS OR LARGE
HAIL PLEASE LET US KNOW EITHER BY PHONE AT 1-888-383-2024...BY
EMAIL AT CHS.SKYWARN@NOAA.GOV...OR BY TWITTER USING #WXREPORT.

SCZ048>051-190900-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
416 AM EDT WED JUL 18 2012

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON INLAND FROM THE IMMEDIATE COAST AND
SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS
AND LARGE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

IF YOU OBSERVE SEVERE WEATHER SUCH AS DAMAGING WINDS OR LARGE
HAIL PLEASE LET US KNOW EITHER BY PHONE AT 1-888-383-2024...BY
EMAIL AT CHS.SKYWARN@NOAA.GOV...OR BY TWITTER USING #WXREPORT.

AMZ330-350-352-354-374-190900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
416 AM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

IF YOU OBSERVE SEVERE WEATHER SUCH AS DAMAGING WINDS OR LARGE
HAIL PLEASE LET US KNOW EITHER BY PHONE AT 1-888-383-2024...BY
EMAIL AT CHS.SKYWARN@NOAA.GOV...OR BY TWITTER USING #WXREPORT.

In the hours before

Local storm report, Jul 18, 9:31 AM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
931 AM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     WALTERBORO              32.91N  80.67W
07/17/2012                   COLLETON           SC   911 CALL CENTER

            DISPATCH CENTER REPORTED A CAR HIT A TREE THAT FELL ON
            JEFFERIES BLVD IN WALTERBORO.

&&

EVENT NUMBER CHS1200506

JRL
Local storm report, Jul 18, 11:48 AM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1148 AM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     RIP CURRENTS     KIAWAH ISLAND           32.61N  80.08W
07/18/2012                   CHARLESTON         SC   LIFEGUARD

            RIP CURRENT REPORTED 100 YARDS OUTSIDE OF THE SWIM
            AREA. NO RESCUES WERE REQUIRED.

&&

EVENT NUMBER CHS1200507

BDC
Special weather statement, Jul 18, 2:37 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
237 PM EDT WED JUL 18 2012

SCZ047-048-051-181915-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
237 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 315 PM EDT...

AT 232 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR BELLINGER HILL AREA...MOVING NORTHEAST AT
10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLINGER HILL AREA...BLUFFTON...CALAWASSIE ISLAND...JASPER...
PRITCHARDVILLE...ROSE HILL AND SUN CITY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3207 8096 3208 8098 3210 8100 3209 8104
      3213 8111 3240 8096 3226 8070 3204 8091
      3204 8092
TIME...MOT...LOC 1837Z 204DEG 9KT 3216 8095
Special weather statement, Jul 18, 3:08 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT WED JUL 18 2012

SCZ048-182000-
BEAUFORT-
308 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY
THROUGH 400 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR PARRIS ISLAND...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEAUFORT...BURTON...LEMON ISLAND...PARRIS ISLAND...PORT ROYAL AND
SHELL POINT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING MAY OCCUR WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3246 8072 3237 8054 3226 8070 3235 8086
TIME...MOT...LOC 1908Z 221DEG 4KT 3232 8071
Special weather statement, Jul 18, 3:17 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT WED JUL 18 2012

GAZ118-119-SCZ047-048-051-182000-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
317 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...CHATHAM AND
BEAUFORT COUNTIES THROUGH 400 PM EDT...

AT 315 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR BELLINGER HILL AREA...MOVING NORTHEAST AT
5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GARDEN CITY...HUTCHINSON ISLAND...SAVANNAH...SAVANNAH HISTORIC
DISTRICT...THUNDERBOLT...WHITEMARSH ISLAND...BELLINGER HILL AREA...
BLUFFTON...CALAWASSIE ISLAND...JASPER...PRITCHARDVILLE...ROSE HILL...
SUN CITY AND RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3240 8095 3226 8070 3199 8102 3210 8120
TIME...MOT...LOC 1917Z 219DEG 6KT 3213 8101
Special weather statement, Jul 18, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT WED JUL 18 2012

GAZ140-141-182000-
COASTAL MCINTOSH-INLAND MCINTOSH-
325 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 400 PM EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SAPELO ISLAND...MOVING NORTHEAST AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CRESCENT...SAPELO ISLAND...SHELLMAN BLUFF AND VALONA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH
ESPECIALLY NEAR THE WATERWAYS. BE READY TO TAKE IMMEDIATE ACTION IN
CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3159 8133 3161 8126 3153 8119 3141 8128
      3150 8139
TIME...MOT...LOC 1924Z 229DEG 8KT 3148 8125

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:17 PM EDTSpecial Weather StatementCHSChatham43 min
Jul 18, 3:36 PM EDTSpecial Marine WarningCHS54 min
Jul 18, 3:55 PM EDTSpecial Weather StatementCHSMcIntosh35 min
Jul 18, 4:03 PM EDTSpecial Weather StatementCHSChatham42 min
Jul 18, 2:37 PM EDTSpecial Weather StatementCHSBeaufort38 min
Jul 18, 3:08 PM EDTSpecial Weather StatementCHSBeaufort52 min
Jul 18, 4:36 PM EDTSpecial Weather StatementCHSColleton39 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.